Results 1 to 4 of 4

Thread: Nerve pain just keeps getting worse

  1. #1

    Nerve pain just keeps getting worse

    I have had nerve pain for about 15 years but the level and intensity it has reached in the past few weeks is horrible! I take about 3,000 mg of Gabapentin a day and it seems to have reached it therapeutic level. My doctor will not prescribe me anything else because obviously of addiction concerns. He even told me Lyrica has been found to be addictive. I tried Lyrica years ago and it did work for me but the step down off of Neurontin was impossible because of the far out increased spasticity it caused. After reading many post on here it seems like no matter what medicine I take it will all end up not working at some point. I am so scared of my nerve pain getting worse than it is. It is hard to go to sleep at night because it often gets worse before it gets better, I dread having to get ready to go into the shower, picking out something to wear it stressful because some shirts are worse than others, and my search to find a Cause seems to be getting nowhere. This is the only place I know where people can understand how we feel. I'm not very hopeful. Advice or words of comfort please.
    Marie
    Unbroken by the grace of God

  2. #2
    Lyrica and Neurontin are not necessarily "addictive". Rarely do people develop addiction to even opioids. Addiction is characterized by drug seeking behavior and the need for ever increasing doses of the drug.

    Dependency is NOT the same as addiction. It is unsafe to come suddenly off both Lyrica and Neurontin as this can cause seizures. Both should be tapered down over a period of weeks if there is a reason to stop or reduce the dosage of both.

    What kind of physician is managing your pain? I would recommend seeing a pain management specialist who does a lot of work in chronic neuropathic pain, or a physiatrist who specializes in SCI/D.

    (KLD)
    The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

  3. #3
    He is the physical medicine and rehab doctor. He is my spinal cord doctor I see once a year. And yes I was tapering off Neurontin but as my dosage was going down my spasticity was going up. My doctor told me that for some people Neurontin can affect spasticity. I was taking Lyrica at the same time I was tapering off and it was working well for my nerve pain. Because my spasticity was getting so bad I had to reverse the course. Do you think I should see a different doctor for my nerve pain?
    Marie
    Unbroken by the grace of God

  4. #4
    Senior Member
    Join Date
    May 2010
    Location
    Southern California
    Posts
    533
    My small contribution is that in my case neurontin has a sort of synergistic effect with baclofen such that it helps control my spasticity in addition to controlling nerve pain. I discovered this at the beginning when for one night the baclofen let me sleep, then no more. When the doc added neurontin it was smooth sailing for me.

Similar Threads

  1. Why does nerve pain get worse at night?
    By Brad09 in forum Pain
    Replies: 23
    Last Post: 07-08-2015, 10:44 PM
  2. Nerve pain worse - suggestions?
    By sledgrl in forum Pain
    Replies: 11
    Last Post: 06-18-2013, 07:33 PM
  3. Nerve pain is getting worse
    By snider in forum Pain
    Replies: 19
    Last Post: 02-12-2012, 01:25 PM
  4. nerve pain getting worse!
    By NEWPARA in forum Pain
    Replies: 3
    Last Post: 01-29-2010, 01:58 PM
  5. Replies: 6
    Last Post: 08-24-2003, 06:30 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •